MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETERS
Model Number 0600452
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that four days post catheter placement, the catheter allegedly fractured.It was further reported that the catheter was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one 7fr hickman d/l catheter was returned for evaluation.Gross, visual and functional testing were performed.The investigation is confirmed for the catheter split issue as a circumferential split was noted just distal to the white luer.Furthermore, the edges of the circumferential split just distal to the white luer was observed to be jagged.Upon infusion of the white luer, no leak from the circumferential split was observed.However, upon application of hydrostatic pressure on the outer sleeve of the white extension leg, leaking was observed.A definitive root cause for the reported failure could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that four days post catheter placement, the catheter allegedly had a hole on white lumen.It was further reported that the catheter was removed and replaced.There was no reported patient injury.

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN, 7F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12595847
Report Number3006260740-2021-04293
Device Sequence Number16987580
Product Code LJS
UDI-Device Identifier00801741037450
UDI-Public(01)00801741037450
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600452
Device Catalogue Number0600570
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1